Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 275, NWS Birmingham, AL

June 17, 2000Limestone County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2000, 7:23 PM CDT for Limestone County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2000, 7:23 PM CDT (00:23 UTC)
Expired
Jun 17, 2000, 8:15 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Limestone County, AL

The radar

The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:45 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 17, 2:45 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
245 PM CDT SAT JUN 17 2000

A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER THE AREA THROUGH
MONDAY. THE HIGH PRESSURE RIDGE TO THE EAST BUILDS WEST A LITTLE
THROUGH MONDAY WITH THE AXIS NEAR THE GULF COAST. THIS COULD LIMIT
CONVECTION A BIT OVER THE SOUTHEAST PART OF THE AREA, BUT PLENTY OF
MOISTURE SHOULD CONTINUE TO FLOW AROUND THE HIGH AND INTO MOST OF
NORTH AND CENTRAL ALABAMA. THE MODELS ALSO INDICATE THAT A SHORT WAVE
WILL PUSH INTO NORTH ALABAMA LATE SUNDAY AND SUNDAY NIGHT, SO POPS
WILL CONTINUE ABOVE CLIMATOLOGY.  A LARGE CLUSTER OF SHOWERS AND
STORMS WAS SPREADING NORTH OUT OF SOUTHWEST ALABAMA. THESE SHOULD
CONTINUE WELL INTO THIS EVENING...ESPECIALLY ACROSS WEST CENTRAL
ALABAMA WHERE SOME OF THE MOST UNSTABLE AIR EXISTS.  WILL GO LIKELY
POPS MUCH OF CENTRAL ALABAMA TONIGHT.

HSV 070/085 070/087 5755
BHM 070/086 070/087 5755
MGM 071/089 071/090 5645

.BHM...NONE.

NNNN

In the hours before

Special weather statement, Jun 17, 1:30 PM CDT, 5 hours 53 minutes before
ALZ001>038-040>050-181230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SAT JUN 17 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A MOIST...UNSTABLE AIRMASS WILL REMAIN ACROSS NORTH AND CENTRAL
ALABAMA THIS AFTERNOON AND EVENING AS A COLD FRONT INCHES TOWARD
THE TENNESSEE VALLEY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
AREA THROUGH THIS EVENING PRODUCING SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS PORTIONS OF NORTHERN AND CENTRAL ALABAMA.

YOU CAN EXPECT OCCASIONAL LIGHTNING STRIKES...GUSTY WINDS...AND
LOCALLY RAINFALL WITH THE THUNDERSTORMS.  SOME OF THE STORMS MAY
BECOME STRONG...BUT NO WIDESPREAD...ORGANIZED SEVERE WEATHER IS
EXPECTED TODAY.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY THIS AFTERNOON AND EVENING.

NNNN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:12 PM CDTSevere Thunderstorm WarningBMXColbert, Lauderdale, Lawrence48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.